Viewer Comments: Tetanus - Symptoms

Patient Comments & Reviews

The eMedicineHealth doctors ask about Tetanus:

Tetanus - Symptoms

What symptoms and signs did you experience with tetanus?

Anonymously share your comment to help others.Patient Discussions FAQs

1
Comment from: smeggy, 35-44 Female (Patient) Published: May 16

I had a DTAP (tetanus, diphtheria and pertussis) shot last Friday. It was totally fine at first, but 5 days later (yesterday) the soreness started. Also there was a bit of swelling where the shot was given, with a few small red blotches under it. Today it is even more swollen and there are more blotches traveling farther down my arm. The pain level is about the same but it seems like it is in my shoulder now too. The pain seems worse when I raise my arm up. It's also getting a bit itchy where the red splotches are and my whole upper arm feels hot to the touch. I tried icing it but that makes it itch more and start to prickle. So I am just leaving it alone and hoping it doesn't get worse.

Comment from: deaner, 45-54 Female (Patient) Published: July 09

I went for a regular checkup about a month ago and the doctor told me it would be a good idea to get a tetanus shot due to the fact that I work around children. Due to the fact that the tetanus shot has something in it to help prevent whooping cough. I went ahead and got the shot and I have been regretting it ever since. I had the soreness for a few days then I thought it was subsiding, boy was I wrong. The pain became much worse! I called the doctor's office the next week and he was on vacation so I went to the local Med Express. The doctors there weren't sure what was causing my arm to be swollen and painful so they put me on a 10 day dosage of prednisone. The pain started to go away within a day or two. But as soon as I was done with the prescription the pain came right back. I followed up with my doctor's office within a few days and he said that a nerve could have been hit during the injection and it could be sore for a few weeks. I am now going into the 4th week and the pain is getting worse! It is now shooting up into my neck and down into my fingers. I am waiting for a returned phone call as I write this from my doctor's office to see what my next step should be.

Comment from: inpain, 55-64 Female (Patient) Published: April 30

I had a tetanus booster 4 days ago and I am still experiencing very painful swelling in my armpit. The site of vaccination is still swollen and itchy and warm to a radius of 4 inches from the red half inch vaccination site. Bowel movements are looser than normal, and I frequently feel nauseous, especially when lying down. I sure hope these symptoms don't last much longer.

Comment from: Raquel, 45-54 Female (Patient) Published: September 29

I had a tetanus shot 3 weeks ago at an annual checkup. I felt fine until a few days later and my neck and my lower back so bad I couldn't stand it, so I went to the chiropractor thinking I slept wrong. The next few days all my joints were so sore I thought something was wrong with me. Maybe the flu! Then my knees started locking up and I would almost fall. The joints are still a little achy, but my knees are still locking up and popping all the time. I refuse to get another tetanus ever again. I have been so miserable.

Comment from: Nova, 45-54 Female (Patient) Published: June 06

I got a Tdap shot four days ago. The first full day, my arm was sore and my whole body ached. The second night I was in full fever mode, chills, shivers, and boiling hot, with an asthmatic cough. I had awful migraines both days so those medications helped with the aches. Today I do not have a migraine, therefore all the aches are in full form. I can barely walk and I cannot lift my left arm. I usually have bad reactions to all vaccines, but this seems a bit worse than usual. I still intend to get vaccinated to everything I need to be vaccinated against. This time I had the tetanus shot because I had an infected splinter from gardening.

Comment from: Mystic Eyrth, 35-44 Female (Patient) Published: April 14

I got the tetanus shot 12 days ago. Yesterday I thought maybe I slept wrong because my neck, arm and shoulder were in extreme pain. I had little to no symptoms when I got the shot so I went to the chiropractor and well, now I'm in utter agony. Thanks to you reviews I see tetanus shots are a necessity but also a misery. I just hope it doesn't last too much longer.

Comment from: other, 25-34 Female (Patient) Published: January 17

First morning of tetanus shot, I had slow onset of pain in localized area of injection (shoulder/upper arm region). By night I had unbearable pain, and could not lift the arm. Morning, second day I had sudden fever, nausea, and heat flash (only once). Day three, I have recovered from arm pain, mild amount of pain. I developed a small canker sore inside lower floor of lip.

Comment from: Jen, 65-74 Female (Patient) Published: November 08

I had a tetanus shot 2 weeks ago. The pain deep inside my arm is getting worse. It is hard to lift it. It wakes me at night. Anti-inflammatory pills and basic painkillers have no effect. I have an appointment next week with the doctor.

1

Must Read Articles Related to Tetanus

Checkup
Checkup Some people expect to have a yearly checkup, and...learn more >>
Cuts or Lacerations
Cuts or Lacerations Cuts and lacerations are both terms that apply to a tear in the skin, though a learn more >>
Family Medical Records
Family Medical Records In the event of a medical emergency, it's important for doctors to have access to family medical records. These records should contain information about illness...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Tetanus:



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.



Medical Dictionary